Czechoslovak Mathematical Journal, first online, pp. 1-15


Joint distribution for the Selmer ranks of the congruent number curves

Ilija S. Vrećica

Received April 4, 2018.   Published online September 23, 2019.

Abstract:  We determine the distribution over square-free integers $n$ of the pair $(\dim_{\mathbb{F}_2}{\rm Sel}^\Phi(E_n/\mathbb{Q}),\dim_{\mathbb{F}_2} {\rm Sel}^{\widehat{\Phi}}(E_n'/\mathbb{Q}))$, where $E_n$ is a curve in the congruent number curve family, $E_n'\colon y^2=x^3+4n^2x$ is the image of isogeny $\Phi\colon E_n\rightarrow E_n'$, $\Phi(x,y)=(y^2/x^2,y(n^2-x^2)/x^2)$, and $\widehat{\Phi}$ is the isogeny dual to $\Phi$.
Keywords:  elliptic curve; congruent number problem; Selmer group
Classification MSC:  11G05, 14H52, 11N45
DOI:  10.21136/CMJ.2019.0171-18

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] R. P. Brent, B. D. McKay: Determinants and ranks of random matrices over $\mathbb{Z}_m$. Discrete Math. 66 (1987), 35-49. DOI 10.1016/0012-365X(87)90117-8 | MR 0900928 | Zbl 0628.15010
[2] B. Faulkner, K. James: A graphical approach to computing Selmer groups of congruent number curves. Ramanujan J. 14 (2007), 107-129. DOI 10.1007/s11139-006-9008-2 | MR 2299044 | Zbl 1197.11065
[3] K. Feng: Non-congruent numbers, odd graphs and the Birch-Swinnerton-Dyer conjecture. Acta Arith. 75 (1996), 71-83. DOI 10.4064/aa-75-1-71-83 | MR 1379391 | Zbl 0838.11039
[4] K. Feng, M. Xiong: On elliptic curves $y^2=x^3-n^2x$ with rank zero. J. Number Theory 109 (2004), 1-26. DOI 10.1016/j.jnt.2003.12.015 | MR 2098473 | Zbl 1076.11036
[5] D. R. Heath-Brown: The size of Selmer groups for the congruent number problem. Invent. Math. 111 (1993), 171-195. DOI 10.1007/BF01231285 | MR 1193603 | Zbl 0808.11041
[6] D. R. Heath-Brown: The size of Selmer groups for the congruent number problem II. Invent. Math. 118 (1994), 331-370. DOI 10.1007/BF01231536 | MR 1292115 | Zbl 0815.11032
[7] D. Kane, Z. Klagsbrun: On the joint distribution of ${\rm Sel}_\Phi (E/\mathbb{Q})$ and $ {\rm Sel}_{\widehat{\Phi}}(E'/\mathbb{Q})$ in quadratic twist families. Available at https://arxiv.org/abs/1702.02687v1 (2007), 25 pages.
[8] N. Koblitz: Introduction to Elliptic Curves and Modular Forms. Graduate Texts in Mathematics 97, Springer, New York (1984). DOI 10.1007/978-1-4612-0909-6 | MR 0766911 | Zbl 0553.10019
[9] R. C. Rhoades: $2$-Selmer groups and the Birch-Swinnerton-Dyer conjecture for the congruent number curves. J. Number Theory 129 (2009), 1379-1391. DOI 10.1016/j.jnt.2009.01.015 | MR 2521480 | Zbl 1245.11078
[10] M. Xiong, A. Zaharescu: Selmer groups and Tate-Shafarevich groups for the congruent number problem. Comment. Math. Helv. 84 (2009), 21-56. DOI 10.4171/CMH/151 | MR 2466074 | Zbl 1180.11017

Affiliations:   Ilija Vrećica, Department of Mathematics, University of Belgrade, Studentski trg 16, Belgrade, Serbia, e-mail: ilijav@matf.bg.ac.rs


 
PDF available at: